Virginia, 2014Dense Fog in Virginia, September 26, 2014
September 26, 2014 · NWS LWX · 2 events in 2 counties and zones
High pressure across Ontario led to calm and clear conditions across the Middle Atlantic. Saturated conditions from recent rain led to dense fog formation.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure across Ontario led to calm and clear conditions across the Middle Atlantic. Saturated conditions from recent rain led to dense fog formation.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Sep 26, 2:54 AM EST, 1 minute earlier.
Area forecast discussion, Sep 26, 2:54 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
354 AM EDT FRI SEP 26 2014
.SYNOPSIS...
HIGH PRESSURE CENTERED OVER SOUTHERN ONTARIO WILL CONTROL THE
WEATHER ALONG THE EAST COAST THROUGH SUNDAY. A COLD FRONT IS
EXPECTED TO SLIDE INTO THE MID ATLANTIC FROM THE NORTH EARLY IN
THE NEW WEEK. HIGH PRESSURE OVER NORTHERN NEW ENGLAND IS EXPECTED
TO WEDGE DOWN THE EASTERN SEABOARD DURING MID TO LATE WEEK.
&&
.NEAR TERM /TODAY/...
LOW PRESSURE IS WELL EAST OF THE JERSEY SHORE AND 1027MB SFC HIGH
IS OVER THE EASTERN GREAT LAKES. CLOUDS HAVE CLEARED NORTH TO
SOUTH WITH THE NORTHEASTERN HALF OF THE CWA SCATTERED OUT. CLEAR
AND CALM PLACES CAN EXPECT FOG WITH WET SOIL FROM RECENT RAIN.
LIGHT NLY FLOW MAY MIX DOWN ON OCCASION...BUT A DENSE FOG ADVISORY
MAY STILL BE NECESSARY (BEGINNING BEFORE DAYBREAK).
&&
.SHORT TERM /TONIGHT AND SATURDAY/...
THE HIGH WILL REMAIN CENTERED OVER SRN ONTARIO THROUGH SATURDAY WITH
NORTHERLY FLOW PERSISTING. THE HIGH DRIFTS EAST TO NEW ENGLAND FOR
SUNDAY...VEERING THE WIND TO AN ONSHORE FLOW. QUIET WEATHER THROUGH
THIS TIME. LOW CLOUDS SLOWLY ERODE TODAY. NELY FLOW SATURDAY IS
ACTUALLY WARM AIR ADVECTION FROM CONTINENTAL AIR WRAPPING AROUND THE
GREAT LAKES HIGH. MAX/MINS ABOVE NORMAL THROUGH THIS WEEKEND AS THE
CONTINENTAL AIR PERSISTS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
NO BIG SYSTEMS FORESEEN IN THE XTND... THE 2ND HALF OF THE WKND
CONTS TO LOOK GOOD W/ HIGH PRES OVR THE AREA SAT NGT AND SUN. LOWS
IN THE 50S...HIGHS IN THE U70S/L80S.
AS WE MOVE INTO THE NEW WK...THE MDLS ARE A LTL NEBULOUS IN THEIR
DEPICTION OF THE WX. A CD FNT SHOULD BE LYING IN AN E-W ALIGNMENT
IN EITHER SRN CANADA OR ACROSS NRN NEW ENGLAND..AND THERE COULD BE
AN UPR LVL SHORT WV IN A WEAK SRN STREAM TRACKING NE FM THE GULF
STATES. THISWL LEAD TO INCRSG CLDS AND A CHC OF RW ACROSS THE AREA
BY EITHER MON NGT OR TUE.
THE 2ND HALF OF NEXT WK MAY TURN OUT TO BE ON THE CLDY SIDE. HIGH
PRES MAY BECOME ESTABISHED OVR NRN NEW ENGLAND AND WEDGE DOWN THE
ERN SEABOARD. THIS COULD RESULT IN A PD OF CAD CONDS...BUT IT IS
HARD TO PROJECT THAT W/ CONFIDENCE SO MANY DAYS IN ADVNC.
HIGHS IN THE MU70S FOR THE 2ND HALF OF NEXT WK.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
LOCALIZED FOG MAINLY PIEDMONT AND WEST THROUGH DAYBREAK. HIGH
PRESSURE/VFR PREVAILS THROUGH MONDAY. LIGHT NLY FLOW TODAY THROUGH
SATURDAY BECOMES ONSHORE SUNDAY INTO MONDAY.
VFR CONDS SUNDAY. INCRSG CLDS XPCTD MON BUT ATM XPCT CIGS TO RMN
AT VFR LVLS.
&&
.MARINE...
HIGH PRESSURE LINGERS OVER THE NRN MID-ATLANTIC FRIDAY NIGHT THROUGH
SATURDAY...THEN PERSISTS OVER NEW ENGLAND INTO MONDAY. LIGHT NLY
FLOW FRIDAY NIGHT/SATURDAY BECOMES ONSHORE SUNDAY INTO MONDAY.
WINDS XPCTD TO RMN BLO SCA VALUES SUN AND DURG THE 1ST PART OF THE
NEW WK.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
ANZ532-540-541.
SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR ANZ533-
534-537-543.
&&
PRODUCTS...BAJ/WOODY!Hazardous weather outlook, Sep 26, 12:40 AM EST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
140 AM EDT FRI SEP 26 2014
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
261145-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
140 AM EDT FRI SEP 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND CHESAPEAKE
BAY SOUTH OF SANDY POINT AND LOWER TIDAL POTOMAC RIVER FROM COBB
ISLAND TO SMITH POINT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY
A SMALL CRAFT ADVISORY REMAINS IN EFFECT THIS MORNING FOR THE
MARYLAND CHESAPEAKE BAY SOUTH OF NORTH BEACH AND THE TIDAL POTOMAC
RIVER FROM COBB ISLAND TO SMITH POINT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-261145-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
140 AM EDT FRI SEP 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
Dense Fog, Frederick
- When
- September 26, 2:55 AM EST to 7:35 AM EST
- Where
- Frederick forecast zone
- Reported by
- AWOS
- Coordinates
- 39.195, -78.213 (the zone’s center; the record gives no point)
Visibilities of a quarter mile or less were reported at Winchester Airport.
Dense Fog, Clarke
- When
- September 26, 2:55 AM EST to 8:00 AM EST
- Where
- Clarke forecast zone
- Reported by
- AWOS
- Coordinates
- 39.112, -77.997 (the zone’s center; the record gives no point)
Visibilities of a quarter mile or less were reported at surrounding locations.
- Dense Fog
- Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Utah, September 26 to 27, 20141 death · 2 injured · $1.5 million · 64 kt wind · 13 events
- Rip Current in Guam, September 26, 20141 death · 1 event
- Heavy Rain in Florida, September 26, 2014$15,000 · 3 events
- High Surf in Hawaii, September 26 to 27, 20149 events
- Heavy Rain in Hawaii, September 26 to 30, 20148 events
- Flash Flood and Hail in Arizona, September 26, 20141 in hail · 4 events
- Flash Flood and Heavy Rain in Texas, September 26, 20143 events
- Hail and Heavy Rain in California, September 26, 2014$500 · 0.5 in hail · 3 events
- Dense Fog in West Virginia, September 26, 20142 events
- Dense Fog in Virginia, September 26 to 27, 20142 events
- High Wind in California, September 26 to 27, 201457 kt wind · 2 events
- Flood in Texas, September 26, 2014$500 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 542695, 542696.